Hi! I have had a sore throat for 2 months now. The symptoms change every time, but the sore throat is continuous. The main symptoms are sore throat, shortness of breath while talking, and sweating. My doctor isn't sure what I have either. Thank you in advance for your help
*I am allergic to many things and don't know if this could be the cause of it.
What you describe does not suggest allergy as a factor in your illness. A sore throat that has shown no improvement over a two month period suggests a number of possibilities to me: 1) some type of unusual infectious agent bacterial or viral and not the usual strep throat, 2) bacteria lodged inside the tonsils where food can accumulate and promote infection, 3) tumors, usually benign that can harbor bacteria, 4) infection beyond the visible part of the throat as in the adenoids or epiglottis and, 5) throat trauma such as could be seen with a chicken bone lodged in your throat. Infection of the epiglottis can cause swelling of the airway and could be responsible for your shortness of breath while talking. This is a serious complication.
The duration of this sore throat and your shortness of breath warrants further investigation, without further delay. I suggest that you and your doctor arrange for consultation with an ENT physician on an urgent basis.
Some advice please,Dr Tinkelman, I am 74 & over past 6 years several diagnosis:
MycoPlasmaPneumoniae, horrible with no treatment of asthma symptoms, next treating asthma symptoms, then finally diagnosed with a form of ABPA. Reaction to aspergillus under skin & high IGE 2200 but no evidence of blood antibodies. Treated with 15mgs prednisone every OTHER day for 3 yrs w/exacerbation occasionally. Last Dec "11 was able to get off prednisone & best yr ever until now.
Flu days after Turkey day fr grandchild, then UTI.w/yellow/tan mouthfuls when coughing. Had pred 13 day pack for breathing. Then short steroid shot & 100mg of doxycycline 8 days ago. Helped color of plugs & cough, turned to white mouthfuls of sputum, last 2 days that is better. Doxy has made me feel weird, little dizzy & yesterday & today nauseated. Very tired. Dec 22 flight to FL & cruise!! What can I do to get better? Should I get off Doxy? maybe take another antibiotic with me. Urgent to get well! Please answer soon.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.